It is possible to use too much Depo-Provera (medroxyprogesterone intramuscular injection). With this drug, an overdose is more likely to occur when large doses are used for an extended period of time. Although an overdose is not usually considered dangerous, it may cause problems such as headaches, dizziness, and depression. Treatment will likely involve supportive care to treat any symptoms that occur.
Can You Use Too Much Depo-Provera?Depo-Provera® (medroxyprogesterone intramuscular injection) is a prescription injectable hormone medicine. As with most medications, it is possible to use too much Depo-Provera.
A Depo-Provera overdose is not usually considered dangerous. However, the specific effects of an overdose can vary, depending on a number of factors, including the Depo-Provera dosage and whether it was combined with any other medications.
Symptoms of an OverdoseIn cases of a mild overdose, it is possible that no symptoms may occur. Symptoms are more likely to occur with high doses, or when too much Depo-Provera is used over a long period of time. Symptoms of an overdose may include:
- Yellowing of the skin or the whites of the eyes (jaundice)
- Irregular menstruation, such as spotting or heavier or lighter periods
- Breast pain
- Decreased libido (sex drive).
Treating a Depo-Provera OverdoseTreatment for a Depo-Provera overdose will usually involve supportive care, which consists of treating the symptoms that occur as a result of an overdose. Supportive care for a Depo-Provera overdose may include monitoring kidney and liver function. Other supportive treatment will depend on the individual symptoms that arise from the overdose, if any.
It is important that you seek medical attention immediately if you believe that you or someone else may have used too much Depo-Provera.